Friday, February 17, 2012

released.

Two weeks ago I saw my doctor's Nurse Practitioner for a general follow up/MRI results and to discuss these crazy daily episodes. He tried a few things with my seizure med and made some changes. We tried to few different things....


...and guess what?? They don't happen anymore!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!


One of the many side-effects of this medication is dizziness/double vision (as is a side-effect of many meds). There are tons of side-effects for every medication (dry mouth, blindness, stroke, ...you know the drill) so it's often hard for symptoms to be traced back to one source. The strange thing is that I have been on this medication for over a year and just started having these episodes the past few months. None of my other neuros considered this or thought to change the medication. This NP put me on an extended release version of the medication to prevent peaks and lows (which he predicted was the cause).


His tip-off was that they happened around the same time of day every day with no specific trigger and then kind of went away on their own. I have done every neuro exam a million times-walk heel-to-toe on the line, close my eyes and point to my nose, squeeze their hands as tight as I can....but he did a few I have never done before. He even asked which direction my body spun when I was having these dizziness episodes and the fact that it was clockwise was of interest to him. Hmmm. I am SOOO glad he took all of these things into consideration and didn't give the canned answer of "it's get better in time."


What an enormous relief. One step closer to getting my life back.

1 comment:

  1. YAY! I'm so happy for you! Thank God for that NP :)

    ReplyDelete

 
Designed by Lena